MAUDE Adverse Event Report: ETHICON INC. VICRYL SUTURE 18"(45CM) 1 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL SUTURE 18"(45CM) 1 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number JB725
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.During the procedure, before opening the package, it was found that there had been a foreign substance like 2 ¿ 3 cm hair in the package.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A sealed box of product code jb725, lot # pbk081 was returned for evaluation.During the visual inspection of sealed box, a foreign matter (hair) was observed under film of the box.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to sample condition the assignable cause of the foreign matter is a hair.

Brand Name
VICRYL SUTURE 18"(45CM) 1 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8726807
Report Number2210968-2019-83176
Device Sequence Number19333811
Product Code GAM
UDI-Device Identifier10705031043961
UDI-Public10705031043961
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue NumberJB725
Device Lot NumberPBK081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer09/04/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date09/27/2019
Patient Sequence Number1